ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Exact free-surface flows for shallow-water equations .2. the compressible case

Sachdev, PL and Vaganan, BM (1995) Exact free-surface flows for shallow-water equations .2. the compressible case. In: Studies in Applied Mathematics, 94 (1). pp. 57-76.

Full text not available from this repository. (Request a copy)
Official URL: http://onlinelibrary.wiley.com/journal/10.1111/%28...


Exact free surface flows with shear in a compressible barotropic medium are found, extending the authors' earlier work for the incompressible medium. The barotropic medium is of finite extent in the vertical direction, while it is infinite in the horizontal direction. The ''shallow water'' equations for a compressible barotropic medium, subject to boundary conditions at the free surface and at the bottom, are solved in terms of double psi-series, Simple wave and time-dependent solutions are found; for the former the free surface is of arbitrary shape while for the latter it is a damping traveling wave in the horizontal direction, For other types of solutions, the height of the free surface is constant either on lines of constant acceleration or on lines of constant speed. In the case of an isothermal medium, when gamma = 1, we again find simple wave and time-dependent solutions.

Item Type: Journal Article
Publication: Studies in Applied Mathematics
Publisher: John Wiley and Sons
Additional Information: Copyright of this article belongs to John Wiley and Sons.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 19 May 2011 04:24
Last Modified: 16 Oct 2018 07:25
URI: http://eprints.iisc.ac.in/id/eprint/37731

Actions (login required)

View Item View Item